Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 39, NWS Norman, OK

May 31, 2021Cotton County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 31, 2021, 11:30 AM CDT for Cotton County, Oklahoma. It was in force for 51 hr.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 11:30 AM CDT (16:30 UTC)
Expired
Jun 2, 2021, 2:03 PM CDT
In force
51 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Cotton County, OK

The radar

The Altus AFB radar (KFDR), 35 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Deep Red Creek near Randlett (RNDO2). The gauge peaked at 19.02 ft at Jun 2, 2021, 5:00 AM CDT.

actionminormoderate102005/3106/0106/0206/03
Action stage
17 ft
Minor stage
20 ft
Moderate stage
23 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07311500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

287 
WGUS84 KOUN 311630
FLSOUN

Flood Advisory
National Weather Service Norman OK
1130 AM CDT Mon May 31 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated.

Additional information is available at www.weather.gov.


OKC033-010430-
/O.NEW.KOUN.FL.Y.0039.210531T1630Z-210603T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1130 AM CDT Mon May 31 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Deep Red Creek near Randlett.
* From this morning to Thursday morning.
* At 10:30 AM CDT Monday the stage was 3.3 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  19.3 feet tomorrow evening.
* Impact...At 19.0 feet, Some flooding of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

SIX
7 follow-up statements
791 
WGUS84 KOUN 010211 RRA
FLSOUN

Flood Advisory
National Weather Service Norman OK
911 PM CDT Mon May 31 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


OKC033-011415-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210603T0600Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
911 PM CDT Mon May 31 2021

...The Flood Advisory is now in effect until early Thursday 
morning...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until late Wednesday night.
* At 8:30 PM CDT Monday the stage was 8.6 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  18.5 feet tomorrow evening.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

30
401 
WGUS84 KOUN 010707
FLSOUN

Flood Advisory
National Weather Service Norman OK
207 AM CDT Tue Jun 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Additional information is available at www.weather.gov.


OKC033-011915-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210603T0000Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
207 AM CDT Tue Jun 1 2021

...The Flood Advisory is now in effect until tomorrow evening...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until Wednesday evening.
* At 1:30 AM CDT Tuesday the stage was 12.9 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  18.1 feet this evening.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

11
696 
WGUS84 KOUN 011334
FLSOUN

Flood Advisory
National Weather Service Norman OK
834 AM CDT Tue Jun 1 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC033-020145-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210602T1800Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
834 AM CDT Tue Jun 1 2021

...The Flood Advisory is now in effect until early tomorrow 
afternoon...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until Wednesday afternoon.
* At 7:30 AM CDT Tuesday the stage was 15.7 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  17.6 feet this evening.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

.speg.
552 
WGUS84 KOUN 011918
FLSOUN

Flood Advisory
National Weather Service Norman OK
218 PM CDT Tue Jun 1 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC033-020730-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210603T0000Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
218 PM CDT Tue Jun 1 2021

...The Flood Advisory is now in effect until tomorrow evening...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until Wednesday evening.
* At 1:30 PM CDT Tuesday the stage was 17.4 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  18.0 feet just after midnight tonight.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Maxwell
902 
WGUS84 KOUN 020130
FLSOUN

Flood Advisory
National Weather Service Norman OK
830 PM CDT Tue Jun 1 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC033-021330-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210603T0600Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
830 PM CDT Tue Jun 1 2021

...The Flood Advisory is now in effect until early Thursday 
morning...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until late Wednesday night.
* At 7:30 PM CDT Tuesday the stage was 18.4 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  18.5 feet just after midnight tonight.
* Impact...At 18.0 feet, Some inundation of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

03
217 
WGUS84 KOUN 021350
FLSOUN

Flood Advisory
National Weather Service Norman OK
850 AM CDT Wed Jun 2 2021

...The Flood Advisory is extended for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC033-030200-
/O.EXT.KOUN.FL.Y.0039.000000T0000Z-210603T1200Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
850 AM CDT Wed Jun 2 2021

...The Flood Advisory is now in effect until tomorrow morning...

The Flood Advisory continues for
  the Deep Red Creek near Randlett.
* Until Thursday morning.
* At 7:30 AM CDT Wednesday the stage was 19.0 feet.
* Action stage is 17.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to rise to a crest of 
  19.0 feet this afternoon.
* Impact...At 19.0 feet, Some flooding of bottomlands may occur 
  along and near the creek.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Ware
013 
WGUS84 KOUN 021903
FLSOUN

Flood Advisory
National Weather Service Norman OK
203 PM CDT Wed Jun 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Oklahoma...

  Deep Red Creek near Randlett affecting Cotton County.

OKC033-022015-
/O.CAN.KOUN.FL.Y.0039.000000T0000Z-210602T1903Z/
/RNDO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
203 PM CDT Wed Jun 2 2021

...The Flood Advisory for the Deep Red Creek near Randlett has been 
cancelled...

The Flood Advisory is cancelled for
  the Deep Red Creek near Randlett.
* At 1:30 PM CDT Wednesday the stage was 17.5 feet.
* Flood stage is 20.0 feet.
* Forecast...The Deep Red Creek is expected to fall to 16.4 feet by 
  this evening and continue falling.


&&

LAT...LON 3429 9840 3418 9839 3421 9866 3442 9896
      3442 9878 3432 9865

$$

Ware

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 31, 6:32 AM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, May 31, 6:32 AM CDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Norman OK
632 AM CDT Mon May 31 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 242 AM CDT Mon May 31 2021

Lead shortwave in positively tilted longwave trough will progress
eastward today and tonight, partially influenced by multiple MCVs
(one centered near Dodge City, one east of Amarillo, and another
east of Lubbock). As these move east, high chances for rain will
be seen today through tonight. The heaviest rain for the first
part of the day will exit western Oklahoma and affect central and
southern Oklahoma, and western north Texas through this afternoon.
We cancelled parts of the flood watch across northwest and west-
central Oklahoma, but will keep the southern portions of it and
expand eastward into central and southern Oklahoma and the rest of
western north Texas through tonight. These are areas where
antecedent conditions are more conduce to runoff and flooding
problems.

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 242 AM CDT Mon May 31 2021

With general subsidence and lack of recovery expected on Tuesday
across the region, most of the region should be dry, with reasonably
high PoPs continuing across southeast parts of Oklahoma early in the
day. The mentioned longwave trough axis will shift east of Oklahoma
and western north Texas on Wednesday, allowing rain chances to
decrease even further. However, in its wake, broad upper cyclone
still progd to drift slowly east and northeast over the Southern
Plains. This will keep PoPs in the forecast this weekend, with best
chances across southern and eastern portions of the forecast area.
Some of this rainfall this weekend into early next week will be
heavy, exacerbating any existing issues.

&&

.AVIATION...
(12Z TAFS)
Issued at 629 AM CDT Mon May 31 2021

A large area of rain and a few embedded thunderstorms will
progress east across the region today. Highly variable ceilings
and visibilities will occur with this area of rain. Stronger
thunderstorms may occur this afternoon and evening near the Red
River. Most of the rain should end by sunset, but low ceilings and
some areas of mist or fog are expected to continue through the
night.

CmS
&&

.UPPER AIR...
Issued at 325 AM CDT Fri May 28 2021

No Upper Air flights are currently planned.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  68  60  70  58 /  90  70  30  10
Hobart OK         71  58  73  55 / 100  40  20  10
Wichita Falls TX  76  62  75  59 / 100  70  20  20
Gage OK           66  53  70  52 /  80  40  10  10
Ponca City OK     64  57  69  56 / 100  70  30  10
Durant OK         76  65  78  63 /  80 100  80  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ019-020-023>032-
     038>048-050>052.

     Flood Watch until 7 AM CDT this morning for OKZ021-022-033>037.

TX...Flood Watch through Tuesday morning for TXZ086-089-090.

     Flood Watch until 4 PM CDT this afternoon for TXZ087-088.

     Flood Watch until 7 AM CDT this morning for TXZ083>085.

&&

SHORT TERM...11
LONG TERM....11
AVIATION...23
Hazardous weather outlook, May 31, 5:17 AM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
517 AM CDT Mon May 31 2021

OKZ004>048-050>052-TXZ083>090-011000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
517 AM CDT Mon May 31 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will be seen today and tonight across a
large part of Oklahoma and western north Texas. Storm chances will
decrease from northwest to southeast as the day progresses. The
main concern will be heavy rain, which could result in flooding. A
few strong to severe storms are possible across far southern
Oklahoma and western north Texas this afternoon and evening with
the main threat being damaging winds.

.Heavy Rain...
Rain totals of one to three inches will be possible through
tonight. This may lead to some flash flooding, especially in
areas that have seen several inches of rain over the past week. A
Flood Watch is in effect today and tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorm chances will continue for the rest of the week into
next weekend, mainly across southern Oklahoma and northern Texas.
Organized severe storms are not expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:11 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward25 hr
May 30, 8:14 PM CDTRiver Flood AdvisoryOUNKingfisher, Logan48 hr
May 30, 8:15 PM CDTRiver Flood AdvisoryOUNAlfalfa, Woods19 hr
May 31, 1:52 AM CDTSpecial Weather StatementOUNHarmon38 min
May 31, 2:59 AM CDTAreal Flood AdvisoryOUNBeckham, Greer, Harmon, Jackson, Kiowa6 hr
May 31, 4:07 AM CDTFlash Flood WarningOUNGreer, Harmon5 hr
May 31, 6:46 AM CDTAreal Flood AdvisoryOUNComanche3 hr
May 31, 11:26 AM CDTRiver Flood WarningOUNGreer, Jackson3 hr
May 31, 11:27 AM CDTRiver Flood AdvisoryOUNComanche, Cotton27 hr
May 31, 2:46 PM CDTRiver Flood AdvisoryOUNGreer, Jackson19 min
May 31, 3:34 PM CDTRiver Flood WarningOUNPottawatomie, Seminole10 hr
May 31, 3:35 PM CDTRiver Flood AdvisoryOUNBlaine, Canadian6 hr

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.